Georgia, 2018

Hail and Damaging Winds in Georgia, July 21 to 22, 2018

July 21 to 22, 2018 · NWS TAE · 63 events in 18 counties and zones

Scattered to numerous showers and thunderstorms occurred across the area. This was an unusual, well organized severe weather event given the time of year.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$337,000
Crop damage
None recorded
Events
63

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Scattered to numerous showers and thunderstorms occurred across the area. This was an unusual, well organized severe weather event given the time of year. The threat for some type of severe weather during the July 21-22 period was well advertised by the models a few days in advance, although the exact times of day that would be affected varied from run to run. A special 18z KTAE sounding from July 22 revealed SBCAPE around 4500 j/kg with 0-6 km shear of 34 knots, which is unusually high for summer. Some mid-level dry air also contributed to a favorable environment for damaging wind. The end result was numerous reports of severe weather across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 21, 8:49 AM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 21, 8:49 AM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
949 AM EDT Sat Jul 21 2018

.NEAR TERM [Through Today]...

Two MCSs, one to our north in GA and one to our northwest in AL
are steadily moving south-southwest toward our area at a fast
forward speed of around 35-40 kts. The GA MCS is poised to reach
our northern line of counties in about an hour. The environment
over our area as these storms approach is extremely unstable, with
80 degree dewpoints seen as far north as Enterprise, AL this
morning and SPC mesoanalysis showing 6000 J/kg SBCAPE along the FL
Panhandle. The 12Z sounding from BMX this morning sampled some of
the shear that will be moving in with these MCSs and showed 27 kts
0-1km shear and 39 kts 0-6 km shear. It is highly unusual for
this time of year to have such high shear this far south and when
coupled with the extreme instability there is potential for severe
weather. SPC has highlighted the majority of our area in a slight
risk for today. The main threats will be damaging straight-line
winds and large hail, but an isolated tornado cannot be ruled out.

&&

.PREV DISCUSSION [535 AM EDT]...

.SHORT TERM [Tonight Through Monday]...

In the upper levels a trough centered over the Midwest will deepen
into the Southeast this weekend. At the surface a low over the Ohio
River Valley will drift southward over the weekend bringing another
cold front into the region tonight and into Sunday. A weak low or
boundary will remain over the region on Monday. With abundant
moisture (PW values around 2 inches)POPs will be high through
Monday.

Severe storms are possible Saturday night through Sunday night with
the main threat being damaging straight-line winds. A MCS is
possible tonight as deep layer shear increases to 35 to 45 knots
this evening. Conditions will also be favorable for severe on Sunday
and Sunday night with deep layer shear around 35 to 45 knots and
CAPE at 4000 to 5000 J/KG. SPC has a marginal risk over the region
on Saturday night with a slight risk over SE Alabama and SW Georgia.
SPC has a marginal risk for the region on Sunday with a slight risk
for parts of the Florida Big Bend and South Central Georgia.

Highs will be in the low to mid 90s on Sunday and near 90 on Monday.
Lows will be in the low to mid 70s.

.LONG TERM [Monday Night Through Saturday]...

In the upper levels a trough will be over the Southeast. At the
surface a weak low will remain over the Southeast through Tuesday.
The rest of the week southerly flow will dominate with high pressure
to the east over the Atlantic. The wet pattern will continue next
week and POPs will be high (50 to 70 percent through Thursday).
Highs will be in the low 90s or near 90. Lows will be in the low to
mid 70s.

.AVIATION...

[Through 12z Sunday] Some patchy fog and low ceilings are possible
early this morning, particularly around VLD, with VFR conditions
returning a couple of hours after sunrise. However, scattered
thunderstorms are expected during the day into the evening with some
storms possibly becoming severe. Outside of storms and the brief
early morning fog or low ceilings, VFR conditions are expected.

.MARINE...

Moderate westerly winds will increase tonight and even more on
Sunday morning. Winds will be 15 to 20 knots on Saturday night and
20 to 25 knots on Sunday. A Small Craft Advisory is likely for
Sunday as winds are expected to exceed 20 knots.

.FIRE WEATHER...

Red flag conditions will not occur over the next several with
moisture expected to remain high across the area.

.HYDROLOGY...

The wet pattern continues through this weekend and next week. 1 to
1.5 inches of rain is predicted through Monday night. Locally higher
amounts are likely. The heavier downpours may result in ponding of
water on roadways and flooding of low-lying areas. Most local rivers
are steady or slowly rising at this time. Most local rivers remain
below action stage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   94  76  93  73  91 /  50  30  60  50  60
Panama City   91  79  90  77  91 /  40  20  40  40  40
Dothan        93  75  93  73  90 /  70  40  50  30  50
Albany        93  75  92  73  90 /  70  50  50  30  60
Valdosta      93  74  92  73  91 /  50  40  60  30  60
Cross City    91  76  90  74  90 /  30  30  60  50  50
Apalachicola  90  80  90  77  90 /  40  10  40  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...McD
LONG TERM...McD
AVIATION...DVD
MARINE...McD
FIRE WEATHER...DVD
HYDROLOGY...McD

In the hours before

Special weather statement, Jul 21, 9:27 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1027 AM EDT SAT JUL 21 2018

GAZ122>126-211530-
Randolph GA-Lee GA-Dougherty GA-Terrell GA-Calhoun GA-
1027 AM EDT SAT JUL 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...EASTERN
RANDOLPH...WESTERN LEE...CALHOUN AND TERRELL COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 1130 AM EDT...

At 1026 AM EDT, Doppler radar was tracking a strong thunderstorm near
Weston, or 11 miles southeast of Lumpkin, moving south at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Morgan, Dawson, Albany, Putney, Cuthbert, Edison, Shellman, Leary,
Walker, Sasser, Bronwood, Parrott, Radium Springs, Lockett Crossing,
South Albany, Southwest Ga Regional A/P, Palmyra, Holt, Clarks Mill
and Dawson Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3188 8435 3187 8434 3192 8434 3192 8433
      3148 8410 3148 8474 3193 8481 3193 8480
      3192 8480 3192 8469 3193 8468 3192 8468
      3192 8445 3196 8444
TIME...MOT...LOC 1426Z 338DEG 30KT 3192 8466

11-NGUYEN
Special weather statement, Jul 21, 9:34 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1034 AM EDT SAT JUL 21 2018

GAZ130-131-211515-
Irwin GA-Ben Hill GA-
1034 AM EDT SAT JUL 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR IRWIN AND BEN HILL COUNTIES UNTIL
1115 AM EDT...

At 1034 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Abbeville, moving south at 35 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Pinetta, Ashton,
Irwinville, Fitzgerald Municipal A/P, Wray, Bowens Mill, Red Bluff,
Arp, Abba and Queensland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3164 8303
      3162 8303 3161 8306 3154 8307 3150 8339
      3185 8348 3184 8321 3185 8318 3183 8315
      3183 8314 3181 8313 3181 8311 3182 8311
      3178 8303 3178 8299
TIME...MOT...LOC 1434Z 338DEG 30KT 3188 8328

11-NGUYEN
Special weather statement, Jul 21, 9:46 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1046 AM EDT SAT JUL 21 2018

GAZ124>129-131-211530-
Tift GA-Worth GA-Lee GA-Dougherty GA-Terrell GA-Irwin GA-Turner GA-
1046 AM EDT SAT JUL 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IRWIN...TURNER...
EASTERN DOUGHERTY...LEE...NORTHERN TIFT...NORTHEASTERN TERRELL AND
WORTH COUNTIES UNTIL 1130 AM EDT...

At 1046 AM EDT, Doppler radar was tracking a strong thunderstorm near
De Soto, or 13 miles northeast of Leesburg, moving south at 35 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Albany, Ashburn, Sylvester, Leesburg, Putney, Poulan, Smithville,
East Albany, Marine Corps Logistics Base, Turner City, Worth,
Terrell, Sycamore, Sumner, Warwick, Stocks, Radium Springs, Sylvester
Airport, Waterloo and Inaha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3191 8392 3185 8394 3184 8386 3182 8385
      3183 8384 3180 8380 3180 8361 3185 8361
      3185 8355 3150 8338 3147 8411 3189 8434
      3192 8434
TIME...MOT...LOC 1446Z 338DEG 29KT 3190 8405

11-NGUYEN

The radar

The Ft Rucker radar (KEOX), 101 km away, was scanning. The volume nearest the first event began at 15:05 UTC.

Open the radar archive at this moment

Event by event

58 thunderstorm wind, 5 hail. Local standard time, as filed.

Thunderstorm Wind, Terrell

When
July 21, 10:05 AM EST
Where
Terrell County, 1.89 mi WSW of Oakville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.840, -84.490

Two trees were blown down along Jones Mill Road and Hardy Cooper Road.

Thunderstorm Wind, Terrell

When
July 21, 10:10 AM EST
Where
Terrell County, 2.72 mi WSW of Bronwood
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.810, -84.400

Trees were blown down on Highway 118 between Bronwood and Dawson.

Thunderstorm Wind, Dougherty

When
July 21, 10:30 AM EST
Where
Dougherty County, 2.99 mi NNW of Albany
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.610, -84.189

Trees were blown down on Greenwood Drive.

Thunderstorm Wind, Worth

When
July 21, 10:30 AM EST
Where
Worth County, 5.04 mi SW of Doles
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.658, -83.950

Trees were blown down on Camp Osborn Road.

Thunderstorm Wind, Early

When
July 21, 10:35 AM EST to 11:00 AM EST
Where
Early County, Blakely to Old Damascus
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.370, -84.930

Trees were blown down across the county.

Thunderstorm Wind, Calhoun

When
July 21, 10:42 AM EST
Where
Calhoun County, 0.91 mi NW of Arlington
Measured
65 kt (75 mph) estimated gust
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
31.440, -84.730

Numerous trees were blown down on homes in Arlington. Damage was consistent with winds around 75 mph. Damage cost was estimated.

Thunderstorm Wind, Miller

When
July 21, 10:55 AM EST to 11:15 AM EST
Where
Miller County, Mayhaw to Babcock
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
31.170, -84.870

Numerous trees and power lines were blown down across Miller county.

Thunderstorm Wind, Baker

When
July 21, 11:00 AM EST
Where
Baker County, 1.88 mi E of Red Store Crossroads
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.404, -84.239

Trees were blown down on Colquitt Ford Road.

Thunderstorm Wind, Baker

When
July 21, 11:00 AM EST
Where
Baker County, 2.83 mi NNE of Milford
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.420, -84.530

Trees were blown down on Caney Creek Plantation.

Thunderstorm Wind, Baker

When
July 21, 11:00 AM EST to 11:15 AM EST
Where
Baker County, Milford to Mimsville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
31.380, -84.540

Trees and power lines were blown down across Baker county.

Thunderstorm Wind, Miller

When
July 21, 11:06 AM EST
Where
Miller County, 1.77 mi W of Colquitt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.170, -84.760

Power lines were blown down near Highway 27 and 91. This was reported via the GA 511 website.

Thunderstorm Wind, Mitchell

When
July 21, 11:24 AM EST
Where
Mitchell County, 8.09 mi NW of Mitchell County Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
31.290, -84.330

A tree was blown down onto power lines on S Turkey Road.

Thunderstorm Wind, Mitchell

When
July 21, 11:30 AM EST
Where
Mitchell County, 2.46 mi WNW of Hopeful
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.170, -84.430

Trees were blown down along Highway 311.

Thunderstorm Wind, Decatur

When
July 21, 11:35 AM EST
Where
Decatur County, 1.82 mi SW of Mt Pleasant
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.000, -84.480

A tree was blown down on Highway 97 N.

Thunderstorm Wind, Decatur

When
July 21, 11:40 AM EST
Where
Decatur County, 1.9 mi E of Bainbridge
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.900, -84.538

A tree was blown down and blocking the road at 2708 Twin Lakes Dr.

Thunderstorm Wind, Thomas

When
July 21, 11:40 AM EST to 12:20 PM EST
Where
Thomas County, Ochlocknee to Metcalf
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.970, -84.050

Multiple trees were blown down across Thomas county.

Thunderstorm Wind, Decatur

When
July 21, 11:42 AM EST
Where
Decatur County, 4.65 mi NW of Climax
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.920, -84.483

A tree was blown down onto Palmer Road.

Thunderstorm Wind, Randolph

When
July 21, 8:05 PM EST to 8:40 PM EST
Where
Randolph County, Springvale to Carnegie
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.820, -84.870

Numerous trees were blown down throughout Randolph county.

Thunderstorm Wind, Terrell

When
July 21, 8:20 PM EST to 8:40 PM EST
Where
Terrell County, 2 mi NW of Dawson to 4.19 mi S of Chickasawhatchee
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.791, -84.464

Several trees were blown down in Terrell county.

Thunderstorm Wind, Calhoun

When
July 21, 8:30 PM EST
Where
Calhoun County, Edison
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.550, -84.730

Several trees were blown down.

Thunderstorm Wind, Calhoun

When
July 21, 8:45 PM EST
Where
Calhoun County, Morgan
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.530, -84.590

Several trees were blown down.

Thunderstorm Wind, Baker

When
July 21, 9:00 PM EST
Where
Baker County, 2.38 mi NNE of Milford
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.410, -84.520

Trees were blown down at Milford Church Road.

Thunderstorm Wind, Calhoun

When
July 21, 9:00 PM EST
Where
Calhoun County, Leary
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.480, -84.510

Several trees were blown down.

Thunderstorm Wind, Baker

When
July 21, 9:00 PM EST
Where
Baker County, Patmos
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.370, -84.560

Trees were blown down at Patmos.

Thunderstorm Wind, Baker

When
July 21, 9:00 PM EST
Where
Baker County, Iveys Mill
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.390, -84.580

Trees were blown down at Iveys Mill.

Thunderstorm Wind, Baker

When
July 21, 9:00 PM EST to 9:30 PM EST
Where
Baker County, Milford to Newton
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.380, -84.540

Several trees were blown down throughout Baker county.

Thunderstorm Wind, Baker

When
July 21, 9:05 PM EST
Where
Baker County, Crestview
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.330, -84.610

Trees were blown down at Crestview.

Thunderstorm Wind, Baker

When
July 21, 9:05 PM EST
Where
Baker County, 0.91 mi SE of Milford
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.370, -84.530

Trees were blown down on Highway 216.

Thunderstorm Wind, Baker

When
July 21, 9:05 PM EST
Where
Baker County, 3.61 mi SW of Elmodel
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.310, -84.520

Trees were blown down on Joe Heard Road.

Thunderstorm Wind, Baker

When
July 21, 9:10 PM EST
Where
Baker County, 2.8 mi W of Elmodel
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.339, -84.517

Trees were blown down at Rentz Bridge.

Thunderstorm Wind, Baker

When
July 21, 9:10 PM EST
Where
Baker County, 2.73 mi SW of Elmodel
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.310, -84.500

Trees were blown down on Pine Hill Road.

Thunderstorm Wind, Baker

When
July 21, 9:15 PM EST
Where
Baker County, 1.76 mi NNE of Mimsville
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.274, -84.510

Trees were blown down on Highway 200.

Thunderstorm Wind, Miller

When
July 21, 9:25 PM EST to 9:50 PM EST
Where
Miller County, 0.69 mi N of Colquitt to 3.65 mi SSE of Bellview
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
31.180, -84.730

Several trees were blown down throughout Miller county.

Thunderstorm Wind, Baker

When
July 21, 9:25 PM EST
Where
Baker County, Hoggard Mill
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.210, -84.470

Trees were blown down on Hoggard Mill Road.

Thunderstorm Wind, Baker

When
July 21, 9:25 PM EST
Where
Baker County, 0.91 mi NW of Hoggard Mill
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.220, -84.480

Trees were blown down at the Jones Center.

Thunderstorm Wind, Baker

When
July 21, 9:30 PM EST
Where
Baker County, 1.77 mi E of Hoggard Mill
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.210, -84.440

Trees were blown down at Vernon Hall.

Thunderstorm Wind, Mitchell

When
July 21, 9:45 PM EST
Where
Mitchell County, 4.36 mi WSW of Hopeful
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.140, -84.460

A tree was blown down along Highway 311.

Thunderstorm Wind, Mitchell

When
July 21, 9:45 PM EST
Where
Mitchell County, 5.38 mi SSE of Branchville
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.080, -84.270

A tree was blown down along Highway 262.

Thunderstorm Wind, Decatur

When
July 21, 9:50 PM EST
Where
Decatur County, 1.82 mi NE of Mt Pleasant
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.040, -84.440

A tree was blown down onto power lines on Vada Road.

Thunderstorm Wind, Decatur

When
July 21, 9:55 PM EST
Where
Decatur County, 3.01 mi NNE of Climax
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.910, -84.410

Several trees were blown down on Highway 262.

Thunderstorm Wind, Decatur

When
July 21, 9:55 PM EST
Where
Decatur County, 1.91 mi ENE of Steinham Store
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
31.030, -84.510

A large tree was blown down onto power lines on Highway 311.

Thunderstorm Wind, Decatur

When
July 21, 9:55 PM EST
Where
Decatur County, 0.59 mi E of Mt Pleasant
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.020, -84.450

Trees were blown down on Rock Pond Road.

Thunderstorm Wind, Grady

When
July 21, 10:05 PM EST
Where
Grady County, Whigham
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
30.880, -84.320

Shingles were blown off a roof in Whigham. Damage cost was estimated.

Thunderstorm Wind, Grady

When
July 21, 10:10 PM EST
Where
Grady County, 2.43 mi WNW of Nickleville
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
30.813, -84.368

A vehicle ran into a tree across the road near the intersection of Tired Creek Road and Jones Road. No injuries were reported. Damage cost was estimated.

Thunderstorm Wind, Grady

When
July 21, 10:15 PM EST
Where
Grady County, 2.22 mi WSW of Reno
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
30.762, -84.326

Power lines were blown down in a yard at 5407 Highway 111.

Thunderstorm Wind, Clay

When
July 22, 3:00 PM EST
Where
Clay County, 1.5 mi SSW of Fort Gaines
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.600, -85.050

A power line was blown down south of Fort Gaines along Smith Lane.

Thunderstorm Wind, Clay

When
July 22, 3:06 PM EST
Where
Clay County, 0.91 mi SE of Fort Gaines
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.610, -85.030

Multiple trees were blown down near Fort Gaines along Edison Highway.

Thunderstorm Wind, Clay

When
July 22, 3:15 PM EST
Where
Clay County, 0.58 mi WNW of Zetto
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.594, -84.939

Several trees were blown down along Highway 37 in Clay county.

Thunderstorm Wind, Randolph

When
July 22, 3:30 PM EST
Where
Randolph County, 0.59 mi W of Peterson Hill
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.780, -84.850

Around 30 trees were blown down along Highway 82 West.

Thunderstorm Wind, Randolph

When
July 22, 3:35 PM EST
Where
Randolph County, Cuthbert
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.770, -84.780

A tree was blown down onto a home in Cuthbert. Damage cost was estimated.

Hail, Lee

When
July 22, 4:24 PM EST
Where
Lee County, Leesburg
Measured
1 in hail
Reported by
County Official
Coordinates
31.730, -84.170

Hail about 1 inch in diameter accumulated on the ground.

Thunderstorm Wind, Dougherty

When
July 22, 4:30 PM EST
Where
Dougherty County, Putney
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
31.480, -84.100

There was a public report of a power line and tree branches down in the Putnety area, and widespread power outages were shown on the GA Power outage website.

Thunderstorm Wind, Thomas

When
July 22, 5:15 PM EST
Where
Thomas County, 0.59 mi W of Metcalf
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.700, -83.990

There were a few reports of trees and power lines down in Thomas county.

Hail, Thomas

When
July 22, 5:34 PM EST
Where
Thomas County, 2.16 mi NNW of Homestead Park
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
30.870, -84.000

Quarter to half dollar size hail was reported at the intersection of Highway 84 and Old Albany Road in Thomasville.

Thunderstorm Wind, Lowndes

When
July 22, 6:28 PM EST
Where
Lowndes County, 2.83 mi SSE of Hahira
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
30.950, -83.360

Power lines were blown down at 5600 Thompson Road in Hahira.

Hail, Ben Hill

When
July 22, 7:09 PM EST
Where
Ben Hill County, 0.8 mi W of Fitzgerald
Measured
1 in hail
Reported by
Public
Coordinates
31.710, -83.264

Quarter size hail was reported near the First Baptist Church.

Hail, Lanier

When
July 22, 7:12 PM EST
Where
Lanier County, Lakeland
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
31.040, -83.070

Thunderstorm Wind, Irwin

When
July 22, 7:18 PM EST to 7:45 PM EST
Where
Irwin County, Ocilla to Holt
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.590, -83.250

Numerous trees were blown down across Irwin county, mainly between Ocilla and Douglas. A storm survey revealed straight line winds up to 80 mph.

Thunderstorm Wind, Lanier

When
July 22, 7:20 PM EST
Where
Lanier County, 2.76 mi S of Courthouse
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
31.040, -83.020

A blown transformer resulted in power outages.

Hail, Irwin

When
July 22, 7:21 PM EST
Where
Irwin County, Ocilla
Measured
1.75 in hail
Reported by
Public
Coordinates
31.590, -83.250

Thunderstorm Wind, Irwin

When
July 22, 7:45 PM EST
Where
Irwin County, 5.53 mi S of Holt
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.510, -83.150

A power line was blown down on Lilac Road.

Thunderstorm Wind, Irwin

When
July 22, 7:45 PM EST
Where
Irwin County, 3 mi SSE of Holt
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
31.550, -83.130

A tree was blown down on a house on Holt Road. Damage cost was estimated.

Thunderstorm Wind, Irwin

When
July 22, 7:45 PM EST
Where
Irwin County, 3.14 mi SW of Wray
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
31.590, -83.090

Numerous trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2018Every state in 2018This day in weather historyWarnings in Georgia, July 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767792, 767794, 767795, 767798, 767799, 767800, 768502, 768483, 768495, 768499, 768500, 768503, 768504, 768506, 768507, 768509, 768508, 768511, 768514, 768515, 768516, 768517, 768518, 768520, 768521, 768535, 768522, 768524, 768525, 768526, 768527, 768529, 768531, 768532, 768533, 768536, 768538, 768539, 768546, 768547, and more.